MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD 3ML PRECISIONGLIDE SAFETY-LOK SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD 3ML PRECISIONGLIDE SAFETY-LOK SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE
Catalog Number 309582
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that before use of the bd 3ml precisionglide¿ safety-lok¿ syringe with detachable needle there looks to be a thread and brown dot on the inside of the syringe.
 
Additional Manufacturer Narrative
Investigation summary: one 3ml syringe in a fully sealed blister pack confirmed to be from batch #8311878 (b)(4).Was received.It was observed there was a brown embedded foreign matter particle in the threaded portion of the tip of the barrel.It appears to be burnt plastic and is larger than level 3 in size which is rejectable per product specification.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect potential root cause for the embedded foreign matter defect is associated with the molding process.No corrective actions are necessary based on the defective rate identified.
 
Event or Problem Description

Brand Name
BD 3ML PRECISIONGLIDE SAFETY-LOK SYRINGE WITH DETACHABLE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8366981
Report Number1213809-2019-00272
Device Sequence Number2307380
Product Code FMF
UDI-Device Identifier30382903095828
UDI-Public30382903095828
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Catalogue Number309582
Device Lot Number8311878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;